# SDR 2024FA0000258

- Difficulty date: March 26, 2024
- Submitted: March 26, 2024
- Operation: General aviation
- Aircraft: N70392
- Make and model: Cessna 172M
- Aircraft serial: 17267211
- Engine: Lyc O320E2D
- Engine time: 5,450 hours
- System (JASC): 8500 · Engine (Reciprocating)
- Part: Crankshaft
- Part number: 76951
- Condition: Cracked
- Location: Engine
- Part time: 5,450 hours
- Stage of operation: CL
- How discovered: O
- Nature of condition: Y
- Precautionary procedure: B, A

## Discrepancy

TOTAL INTERNAL CRANKSHAFT FAILURE AT CHEEK BETWEEN #3 AND #4 CONNECTING ROD JOURNALS CAUSING CRANKCASE TO COMPLETELY SEPARATE IN THE CENTER.   CRACK APPEARS TO HAVE STARTED IN THE REAR THRUST RADIUS OF #3 CONNECTING ROD JOURNAL.   PILOT HAD REPORTED ENGINE ROUGHNESS THE PREVIOUS DAY OF THE INCIDENT AND CONTINUED ENGINE ROUGHNESS AND ABNORMAL ENGINE NOISE THE DAY OF THE INCIDENT.   SLIGHT METAL FOUND IN OIL FILTERS
